| Catalog Number |
VSTAS1 |
| Medical Device Problem Code |
Failure to Disconnect (2541)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Is the user a new user to vistaseal? if not, how many times have they used vistaseal prior to this event? 2.How many times have they applied the laparoscopic tip? 3.Was a sales representative present during the case when the issue was experienced? 4.What is the lot number? 5.Was any leakage or product solution observed at the luer locks connection? 6.Were there any unexpected outcomes or complications as a result of the event? 7.Are there pictures of the damaged device available? this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a fibrin sealant preparation device was used.During surgery, while using the fibrin sealant preparation device, the scrub tech had thawed out the biologic.The leur locks completely locked and would not budge.The open tip will not budge, and they can't get the tip on.Case was completed with a like device.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 9.Device available for evaluation? additional information: d 9.Date device returned to manufacturer, d 9.Date device returned to manufacturer, h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions.H6 component code: g07002 - pending evaluation of returned device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained: 1.Is the user a new user to vistaseal? if not, how many times have they used vistaseal prior to this event? no, user is not new to vistaseal.They have used it dozens of times.2.How many times have they applied the laparoscopic tip? dozens of times.3.Was a sales representative present during the case when the issue was experienced? no.4.What is the lot number? lot number is included on the piece of box that is being sent back with product.5.Was any leakage or product solution observed at the luer locks connection? no.6.Were there any unexpected outcomes or complications as a result of the event? no.7.Are there pictures of the damaged device available? no pictures, but damaged device is being sent in this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 4.Primary udi number.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information: d4 ¿ the actual device batch number associated with this event is not known.The following are the possible batch numbers: 3594805 and 3583735.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.Additional information: h.A manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.Additional information: d4, h4 ¿ the actual device batch number associated with this event is not known.The following are the possible batch numbers: 3594805 and 3583735.Batch 3594805 mfg date: 9/5/2024, exp date: 6/5/2029.Batch 3583735 mfg date: 8/6/2024, exp date: 8/6/2029.
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: h 3.Device evaluated by manufacturer? additional information: h6.Component code, h6.Type of investigation, h6.Investigation findings, h6.Investigation conclusions.H3.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the vstas1 device was returned with the luer lock damaged and attached to the syringe holder with pre-filled syringes fill.In addition, the a piece of the secondary box was returned along with the instrument.In an attempt to replicate the reported incident, the device was functionally tested to detect any functional issues.Upon evaluation of the device, it was functionally tested, and the luers move but cannot remove the spray and drip tip from the adapter.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.The reported complaint was confirmed.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.".Additional information was requested, and the following was obtained: lnstituto grifols, s.A.(ig) upon the reception of the reported incident, additional information was requested to support the investigation, including the experience of the user, the presence of any leakage observed at the connection, as well as the availability of pictures of the device involved.The following information was received: the user is familiar with using the device.No leakage was observed.No pictures were available, but it was confirmed that the device was returned for evaluation.The device was received at the ethicon facilities, and the subsequent investigation indicated the following: visual analysis of the returned sample determined that the device was returned with the luer lock damaged and attached to the syringe holder with pre-filled syringes filled.In an attempt to replicate the reported incident, the device was functionally tested to detect any functional issue that could be related to the notification.The luer locks move but the spray and drip tip from the adapter could not be removed.As part of ethicon's quality process all devices are manufactured, inspected, and released to approved specifications.Based on the investigation, no conclusion could be reached by ethicon as to what may have caused the reported incident.The reported complaint was confirmed.According to institute grifols, s.A (ig) standard procedures, an investigation was initiated focusing on the following: 1) investigation of the dual applicator tip: considering the nature of the reported incident, ethicon, as supplier of vistaseal dual applicator, was requested to carry out an investigation of the manufacturing of the tips involved in the product batch.The investigation focused on reviewing the results of batch records for the batches of tips used.Ethicon concluded that all the components utilized for the batches involved met the established specifications with no incidents related.2) results of quality control performed at ig facilities: according to our standard procedures, the results of the quality controls performed to the incoming materials (tips) involved in the notification were reviewed.A review of the results related to the luer lock functionality performed to incoming tips kitted with the involved batch, a04j163321, was performed.The results were found correct and no deviations were detected.Even though a definitive root cause could not be determined, based on the sample investigation, it is likely that the luer locks were over-screwed causing the dual applicator tip to become embedded within the device and resulting in a locking condition.Since no anomalies were detected during the manufacturing process of the tips and the results of the incoming inspection were within specifications, it can be concluded that the reported issue is not related to the quality of the components used.However, in order to record the reported incident related to the dual applicator, ig will track it in their system for monitoring with the supplier of the related tips.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.